Postural Orthostatic Tachycardia With Chronic Fatigue

pubmed logo adjuvant squalene Autoimmune/Inflammatory Syndrome Induced by Adjuvants ASIA shonefields syndrome Postural Orthostatic Tachycardia With Chronic Fatigue
pubmed logo

Postural Orthostatic Tachycardia With Chronic Fatigue

Abstract

We report the case of a 14-year-old girl who developed postural orthostatic tachycardia syndrome (POTS) with chronic fatigue 2 months following Gardasil vaccination. The patient suffered from persistent headaches, dizziness, recurrent syncope, poor motor coordination, weakness, fatigue, myalgias, numbness, tachycardia, dyspnea, visual disturbances, phonophobia, cognitive impairment, insomnia, gastrointestinal disturbances, and a weight loss of 20 pounds. The psychiatric evaluation ruled out the possibility that her symptoms were psychogenic or related to anxiety disorders. Furthermore, the patient tested positive for ANA (1:1280), lupus anticoagulant, and antiphospholipid. On clinical examination she presented livedo reticularis and was diagnosed with Raynaud’s syndrome. This case fulfills the criteria for the autoimmune/auto-inflammatory syndrome induced by adjuvants (ASIA). Because human papillomavirus vaccination is universally recommended to teenagers and because POTS frequently results in long-term disabilities (as was the case in our patient), a thorough follow-up of patients who present with relevant complaints after vaccination is strongly recommended.

Full PDF:  https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4528866/pdf/10.1177_2324709614527812.pdf

Kevin is a former Navy Aviation Machinist Mate, and Former Department of Defense Systems Engineer. Besides being very mechanically inclined, he holds a Bachelors of Computer Science. Kevin is a vaccine injury veteran and spends his spare time helping Operation Truth with their mission.